Home > Research > Publications & Outputs > Dynamical properties of a particle in a time-de...

Electronic data


Text available via DOI:

View graph of relations

Dynamical properties of a particle in a time-dependent double-well potential.

Research output: Contribution to journalJournal article

<mark>Journal publication date</mark>24/09/2004
<mark>Journal</mark>Journal of Physics -London- a Mathematical and General
Issue number38
Number of pages20
Pages (from-to)8949-8968
<mark>Original language</mark>English


Some chaotic properties of a classical particle interacting with a time-dependent double-square-well potential are studied. The dynamics of the system is characterized using a two-dimensional nonlinear area-preserving map. Scaling arguments are used to study the chaotic sea in the low-energy domain. It is shown that the distributions of successive reflections and of corresponding successive reflection times obey power laws with the same exponent. If one or both wells move randomly, the particle experiences the phenomenon of Fermi acceleration in the sense that it has unlimited energy growth.